MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC E360 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC E360 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number E360
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Covidien/medtronic has not received the device/component from the customer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use on a patient the e360 ventilator's screen disappeared and stopped ventilation.The patient was removed from the ventilator and manually ventilated via an ambu bag before being placed on an alternate ventilator.The patient was not harmed or injured as a result of the reported event.
 
Additional Manufacturer Narrative
Additional code added to section h6 evaluation code - result.It was reported to medtronic that the third party service provider tokibo (tkb) still holds the ventilator.Failure confirmation, cause, or relationship to the event could not be determined since no product was returned for evaluation or made available to medtronic.The event will be included in trending and monitoring.The complaint will be reopened if a sample is evaluated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction to section h6 evaluation code method and result.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.It was reported that during use on a patient the e360 ventilator's screen disappeared and stopped ventilation.The reported issue could not be confirmed.It was reported to us that the third party service provider tokibo (tkb) repaired the ventilator.One e360 main board was received for failure analysis.This complaint was unable to be replicated, however during the investigation the board was found to be damaged at connector j13.Initial inspection of the printed circuit board (pcb) revealed physical damage to connector j13.Multiple pins were bent and the top latch was broken off.The pins were straightened using pliers so that the device could be further tested.The pcb was installed in a test e360 and was left to ventilate for 24 hours at standard test settings.During this time the device continued delivering ventilation and the display remained functional.The customers complaint was unable to be replicated during testing.It is unknown how the pins became bent.The investigation found the device to function normally as expected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
E360 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key9106415
Report Number2023050-2019-00043
Device Sequence Number2152114
Product Code CBK
UDI-Device Identifier10884521540910
UDI-Public10884521540910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE360
Device Catalogue NumberE360E-CN-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2020
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer05/18/2020
03/31/2021
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date05/19/2020
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1